MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Catalog Number 995081
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the nephrostomy balloon dilation catheter rupture occurred during intraoperative use.Per follow up on 11nov2023, customer stated that the balloon ruptured 0.5 cm at the anterior end.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted the sample was received in a closed ziploc bag identified with a biohazard label and sterilized by eo label; the bag was handwritten the customer complaint.Inside of the bag there was a pouch with the unit label.Inside of the pouch there is the balloon catheter.The balloon hub of the catheter reads "8 x 15 cm" and "30 atm"; the wire hub reads "0.038 (.97mm) wire" the sample was evaluated in the bio testing lab.Visual inspection was performed to the catheter, and it was identified a burst in the shaft in the distal end of the catheter.The burst is located close to the proximal bond of the balloon.Although an exact root cause could not be determined a potential root cause could be user not trained on appropriate technique and use of device, unfamiliar with rbp of device.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for use: caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Description the x-force® nephrostomy balloon dilation catheter is a dual lumen catheter with a 24 (8mm) or 30fr (10mm) balloon mounted on the distal tip.It has a radiopaque tip and a radiopaque marker beneath the balloon.The lumen labeled with rated burst pressure (xx atm) is for balloon inflation.The other lumen allows the catheter to track over a 0.038¿ (.97mm) diameter guidewire and can be used for monitoring of pressure or the infusion of medication and/or contrast medium.Each balloon inflates to a stated diameter and length at a specific pressure ¿ typically at 10 atm.The balloon dilation catheter comes packaged with a refolding tool and a working sheath.It is available with or without an inflation device.It comes sterile and is for single use only.Indications for use the x-force® nephrostomy balloon dilation catheter is recommended for use in the dilation of the nephrostomy tract and for placement of the working sheath.Contraindications do not use the x-force® nephrostomy balloon dilation catheter in the presence of conditions which create unacceptable risk during the dilation of the nephrostomy tract.Warnings: ¿ if resistance is felt when removing either the catheter or the guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation.¿ do not use air or any gaseous substances as a balloon inflation media, always use sterile liquid media.¿ this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: ¿ only a physician who has an understanding of the clinical applications, technical principles and associated.Risks associated with balloon dilation of the nephrostomy tract should use this device.¿ after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted.Medical practice and with applicable laws and regulations.Potential complications: the complications that may arise from a balloon dilation procedure include tissue trauma and perforation.Inspection prior to use: the x-force® nephrostomy balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident.Preparation of the catheter all x-force® nephrostomy balloon dilation catheters contain air in the balloon lumen.The air must be removed.To allow liquid to fill the balloon when it is inflated.1.Remove the protective sheath from the balloon.2.Attach the inflation device to the connector on the balloon lumen.3.Open the stopcock, and draw back on the inflation device to remove the air from the balloon catheter.4.Close the stopcock, remove the inflation device, depress the plunger to remove any air and reattach to the balloon catheter.5.Repeat steps 3-4 until all air is removed from the balloon lumen.Catheter insertion: 1.Prior to insertion, place the working sheath over the balloon and position it proximal to the balloon.Note: dilation procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment or direct vision.2.Introduce the catheter carefully over a 0.038¿ (.97mm) guidewire and place it in the area that needs to be dilated.Use the radiopaque marker to aid in proper positioning.Caution: do not advance or withdraw the catheter or guidewire against any significant resistance.The cause of the resistance must be determined fluoroscopically and remedial action taken.Caution: do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended rbp." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the nephrostomy balloon dilation catheter rupture occurred during intraoperative use.Per follow up on (b)(6) 2023, customer stated that the balloon ruptured 0.5 cm at the anterior end.

Brand Name
BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Common Device Name
DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18208695
Report Number1018233-2023-08472
Device Sequence Number12598908
Product Code LJE
UDI-Device Identifier00801741080715
UDI-Public(01)00801741080715
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Catalogue Number995081
Device Lot NumberBMGXFM28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown